advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From New Zealand:

Over the last few years, my son has been admitted to the hospital in DKA several times. I believe his emotions are putting him into this. What treatment can I give him for his emotional state of mind? He has just become a dad himself and I believe that if he carries on this way, he won't reach 21.

Answer:

DKA occurs because of not getting enough insulin. This most often happens by missing shots, although sometimes it happens if a person needs more insulin, but has not been monitoring blood sugars often enough to notice the need for more insulin. Your son may need someone to help him take his insulin and check his blood sugars so that he does not have to manage that all by himself. It may be helpful to talk with him and ask him if that would be helpful. It will also be helpful to go to his next diabetes clinic appointment with him as a show of support.

JWB

DTQ-20050823040824
Original posting 13 Sep 2005
Posted to Hyperglycemia and DKA and Mental Health

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.